Drug-induced cutaneous pathology

@article{Ramdial2009DruginducedCP,
  title={Drug-induced cutaneous pathology},
  author={Pratistadevi K. Ramdial and D K Naidoo},
  journal={Journal of Clinical Pathology},
  year={2009},
  volume={62},
  pages={493 - 504}
}
Drug-induced cutaneous rashes, whether confined to the skin or part of a systemic disease, are characterised by a spectrum of inflammatory disease patterns that include perivascular dermatitis, nodular and diffuse dermatitis, vesiculobullous lesions, pustular eruptions, sclerodermoid reactions, vasculitis, folliculitis/perifolliculitis and panniculitis. While a single drug can elicit a range of reaction patterns, no reaction pattern is specific for a particular drug. Although the temporal link… Expand
Histopathological patterns indicative of distinct adverse drug reactions.
  • K. Kerl
  • Medicine
  • Chemical immunology and allergy
  • 2012
TLDR
The different drug reactions described in this chapter are classified according to the main histological reaction pattern present, although this classification may be somewhat artificial in some cases as drug reactions often reveal a coexistence of different reaction patterns. Expand
Drug hypersensitivity reactions during hematopoietic stem cell transplantation.
TLDR
The elucidation of the underlying cause of the exanthemas occurring in immune compromised patients and the determination of the correct diagnosis remain challenging, and an extensive differential diagnosis has to be put forward. Expand
Uncomplicated drug-induced disseminated exanthemas.
  • A. Bircher
  • Medicine
  • Chemical immunology and allergy
  • 2012
TLDR
Diagnosis is based on a detailed history, an exact morphological diagnosis and an accurate evaluation of the chronology, and Histology may support the clinical diagnosis. Expand
Drug reaction with eosinophilia and systemic symptoms (DRESS): incidence, pathogenesis and management
TLDR
Systemic corticosteroids give promising results in terms of not only alleviating a variety of clinical symptoms at the acute stage but also of preventing the generation of autoimmune responses occurring at the resolution stage. Expand
Delayed cutaneous manifestations of drug hypersensitivity.
TLDR
The skin represents the only organ manifestation; however, it may be the herald for a systemic involvement of internal organs, such as in severe drug-induced hypersensitivity syndromes or anaphylaxis. Expand
Deposition of immunoreactants in a cutaneous allergic drug reaction
TLDR
Fibrin-fibrinogen degradation products have been shown in some cases of allergic disorders; thus, further testing for these immunoreactants in biopsies from patients with possible allergic drug reactions is encouraged. Expand
Drug rash with eosinophilia and systemic symptoms – drug-induced hypersensitivity syndrome
Drug rash with eosinophilia and systemic symptoms (DRESS) – drug-induced hypersensitivity syndrome (DIHS) is one of the serious, potentially life-threatening reactions of hypersensitivity to drugs.Expand
Histological patterns of cutaneous adverse drug reactions
TLDR
Identification of histopathological patterns and anatomoclinical correlation are indispensable for the differential between cutaneous ADR and the other dermatitidis, allowing for an early and precise diagnosis and reducing treatment and hospitalization costs. Expand
AN ALLERGIC BULLOUS DRUG REACTION TRIGGERED BY LEVOFLOXACIN AND TRIMETHOPRIM / SULFAMETHOXAZOLE MIMI
TLDR
Clinical physicians, pathologists and immunodermatologists should be aware that allergic drug reactions can mimic primary autoimmune blistering disorders, both clinically and in selected immunologic aspects. Expand
Chronic eczematous eruptions in the aging: further support for an association with exposure to calcium channel blockers.
TLDR
An association of calcium channel blockers, as well as thiazides, with CEEA in the United States further support an association of eczematous drug eruptions of uncertain etiology. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 217 REFERENCES
Progress in the Understanding of the Pathology and Pathogenesis of Cutaneous Drug Eruptions
TLDR
Cutaneous drug eruptions are among the most common adverse reactions to drug therapy and successful management relies upon the prompt discontinuation of the causative medication; mostDrug eruptions have a good prognosis after this is accomplished. Expand
Pattern Analysis of Drug-Induced Skin Diseases
TLDR
The usual histologic patterns of drug eruptions are discussed in this review using the basic patterns of inflammatory diseases and clinicopathologic correlation is established for relevant patterns. Expand
The interstitial granulomatous drug reaction: a distinctive clinical and pathological entity
We present 20 patients in whom drug therapy was associated with interstitial histiocytic infiltrates with variable degeneration of collagen and elastic fibers mimicking early lesions of granulomaExpand
Pustular Skin Disorders
TLDR
The most common pustular dermatoses are reviewed and a systematic approach to making a diagnosis is offered and the most up-to-date information on the treatment of these various cutaneous pUSTular conditions is reported. Expand
Scleroderma-like cutaneous lesions induced by paclitaxel: a case study.
TLDR
Scleroderma-like syndromes seem to represent a unique cutaneous adverse event caused by taxanes, which are reminiscent of previously reported cases that occurred after administration of docetaxel, which also belongs to the taxan family. Expand
Hydantoin-induced cutaneous pseudolymphoma with clinical, pathologic, and immunologic aspects of Sézary syndrome.
TLDR
The first case of a Sézary-like syndrome associated with phenytoin therapy is presented, and the dramatic improvement after withdrawal of drug therapy and the absence of recurrence 5 years after led us to consider it as a hydantoin-induced pseudolymphoma. Expand
Drug-induced pemphigus.
Acute generalized exanthematous pustulosis induced by the antifungal terbinafine: case report and review of the literature
TLDR
A terbinafine‐induced AGEP is reported in a 68‐year‐old male confirmed by lymphocyte stimulation in vitro, and the published cases induced by antimycotic drugs are reviewed with special emphasis on terbINAfine‐triggered cases. Expand
Interstitial Granulomatous Drug Reaction with a Histological Pattern of Interstitial Granulomatous Dermatitis
TLDR
The aim was to determine the histologic criteria allowing us to differentiate IGDR without interface dermatitis and lymphoid atypia from interstitial granulomatous dermatitis, and to expand the histological spectrum of IGDR including a histological pattern similar to interstitialgranulomatography-like dermatitis. Expand
Phenolphthalein-induced fixed drug eruption: a cutaneous complication of laxative use in a child.
TLDR
The case of a child who experienced a recurrent fixed drug eruption induced by phenolphthalein-containing, nonprescription laxatives is reported, to illustrate the importance and unique features of this unusual reaction. Expand
...
1
2
3
4
5
...